MAUDE Adverse Event Report: OSCOR INC. OCCLUTECH DELIVERY SET III; INTRODUCER, CATHETER

OSCOR INC. OCCLUTECH DELIVERY SET III; INTRODUCER, CATHETER
Model Number 98DS008
Medical Device Problem Codes Break (1069); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the sheath was kinked, and the hemostatic valve was torn off.The procedure could not be completed, the first odsiii was kinked and pulled the occluder through the ventricle septum defect (vsd) and had to start from the beginning (loop and so one), second attempt with new ods iii: the occluder was in perfect position, directly on vsd, but we could not push or pull the flex pusher because the distal part of the flex pusher was directly in front of the kinked part.When trying to move the pusher, the hemostatic valve has been torn off! we decided to finish and not to try the 3rd time, because of the length of the procedure.The vsd closure could not be finished, the patient may need surgery.No surgical intervention yet.Additional brand names used; occlutech delivery set iii, 8 f, 98ds008, lot: dp-19033 and dp-19004.See images provided by the customer.Procedure delay was no more than 30 minutes.Dp-19033 will be processed under comp-24100.Dp-19004 will be processed under comp-24101.
 
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up report will be submitted as soon as the investigation is complete.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Additional Manufacturer Narrative
The following sections were updated in follow-up 1.B4, d9, g3, g6, h2, h3, h6 & h11.One 8f occlutech delivery set was returned under rga# rg24103/ca with the dilator and loader.There were no other accessories.Blood was found on and inside the sheath, dilator and loader.The hub was detached from the sheath shaft upon arrival.According to the event description summary, the sheath was kinked, and the hemostatic valve was torn off.Upon evaluation of the returned product, it was found that there was a kink in the sheath shaft approximately 3cm from the distal tip and the hub was detached from the sheath shaft.Per mfg procedure (thermoplastic overmolding of adelante breezeway shaft hubs) the shaft-hub bond strength for all adelante breezeway models shall be > 6.74 lbf.If minimum bond strength is not met, immediately notify appropriate supervisor.The introducer bond strength is 100% tested by manufacturing per procedure.Per qa procedure (breezeway ii guiding sheath shaft assembly) hub over molding in-process inspection sampling plan: for non-destructive testing, inspect first 5 good shots and last 5 shots of the lot.Remaining lot quantity to be inspected according to ansi z 1.4, gen level 1, normal, aql 0.65.For destructive testing, test per s-4 sampling level aql = 1.0, reduced.Using a tensile tester, a sheath hub holding fixture and/or clamp, perform the test to evaluate the bond strength between the sheath and hub as per.Bond strength shall be [?] 15 n (3.37 lbf).Per ifu: never advance, torque, or withdraw sheath when resistance is met.Determine cause by fluoroscopy and then take remedial action.Returned device analysis revealed the hub had detached from the sheath shaft and a kink was observed in the sheath shaft.The bond between the overmolded hub and sheath shaft was not sufficient enough to hold the two components together.The hub was viewed through a microscope and there was no evidence of sheath material melted onto the hub.This indicates that the overmolding was not sufficient and that the sheath shaft may not have been properly placed over the core pin causing the hub to detach from the shaft.This issue was probably due to operator error.This incident will be monitored for future occurrences.Manufacturing personnel were notified, and retraining was conducted on the overmolding process.The kink in the sheath shaft was likely due to tortuous patient anatomy.There were no rejects of this type according to the device history record.In conclusion, based on the information available at this time it is confirmed that the product failed to meet requirements.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
OCCLUTECH DELIVERY SET III
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
4875 palm harbor blvd.
palm harbor 34683
Manufacturer (Section G)
OSCOR INC.
4875 palm harbor blvd.
palm harbor 34683
Manufacturer Contact
daniel naut
4875 palm harbor blvd.
palm harbor 34683
7279372511
MDR Report Key19173476
Report Number1035166-2024-00032
Device Sequence Number7856330
Product Code DYB
UDI-Device Identifier00885672010249
UDI-Public00885672010249
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K210627
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2026
Device Model Number98DS008
Device Catalogue Number98DS008
Device Lot NumberDP-19004
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/12/2024
Supplement Date Received by Manufacturer06/11/2024
Initial Report FDA Received Date04/24/2024
Supplement Report FDA Received Date06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexFemale
Patient Weight166 KG